Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 263, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at May 18, 2001, 11:47 PM CDT for Morehouse Parish, West Carroll Parish, Louisiana. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 18, 2001, 11:47 PM CDT (04:47 UTC)
- Expired
- May 19, 2001, 12:30 AM CDT
- In force
- 43 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Morehouse Parish, LA, West Carroll Parish, LA
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 4.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 373 J/kg
- Mixed-layer CIN
- -138 J/kg
- Mixed-layer LCL
- 1847 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 190447 SVRJAN LAC067-123-190530- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 1147 PM CDT FRI MAY 18 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MOREHOUSE PARISH IN NORTHEAST LOUISIANA WEST CARROLL PARISH IN NORTHEAST LOUISIANA * UNTIL 1230 AM CDT * AT 1147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 27 MILES NORTHWEST OF OAK GROVE...OR ABOUT 11 MILES SOUTHEAST OF CROSSETT...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR OAK GROVE AT 1230 AM CDT HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THI S STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. HAIL TO THE SIZE OF DIMES IS POSSIBLE WITH THIS STORM. LAT...LON 3302 9149 3300 9195 3276 9139 3298 9128
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 11:45 PM CDT, 2 minutes earlier.
Area forecast discussion, May 18, 11:45 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1145 PM CDT FRI MAY 18 2001 UPDATED ZONES TO UP POPS FOR THE WRN SECTIONS. REST OF PACKAGE LOOKS GOOD. .JAN... MS...NONE. LA...NONE. AR...NONE. 26
In the hours before
Special weather statement, May 18, 8:23 PM CDT, 3 hours 24 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 191200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 823 PM CDT FRI MAY 19 2001 ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT ALONG AND NORTH OF A CROSSETT ARKANSAS...GREENVILLE...GRENADA MISSISSIPPI LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT IN THESE AREAS. AN APPROACHING UPPER LEVEL DISTURBANCE WILL COMBINE WITH AN UNSTABLE AIRMASS TO PRODUCE SCATTERED THUNDERSTORMS OVERNIGHT. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 1:05 AM CDT | Severe Thunderstorm Warning | JAN | East Carroll, West Carroll | 25 min |
| May 19, 2:33 AM CDT | Severe Thunderstorm Warning | JAN | Morehouse | 42 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.